Home Health Is Tinnitus Caused by Medication Permanent?

Is Tinnitus Caused by Medication Permanent?

by Aishwarya Gaikwad

Medication has come so far in the past few decades. What once was a farfetched dream is now possible and there are more medications than ever before that can treat nearly any issue that you might have. That being said, medication does come with some drawbacks and side effects of its own. Tinnitus that is caused by medication is far more common than you might imagine, and it can be truly unsettling. It is important that if you want to get effectively negotiated settlements with insurers, that you get a lawyer that understands.

What is Tinnitus?

Tinnitus is a ringing sound or other unnatural sounds in the ears that is constant. It can be in one ear or both, and it can come and go. The level or volume of the noise differs from person to person. It is a relatively common issue that affects millions of people every day. It can be caused by a wide range of problems that may come and go.

The most common cause for tinnitus is exposure to loud noises. This means that if you attend a concert, you work at a factory where loud noise is common, or you have been exposed to very loud noises, you are likely to experience tinnitus, even if it only lasts a few hours or a day or two. These sounds are often referred to as phantom noises, and they can be roaring, clicking, hissing, humming or the traditional buzzing or ringing noise that is associated with tinnitus.

What Causes Tinnitus?

Tinnitus can be caused by a huge range of differing issues. It can be caused by hearing damage, age, illness, or even medication. Tinnitus most often resolves itself and does go away on its own without medical intervention. Some issues to watch for if you do have tinnitus are things like tinnitus that is the result of an illness like a respiratory infection as this can signal an ear infection or damage to the ear drum. You may also want to watch for depression and anxiety that are a result of your tinnitus.

Ear infection is a very common cause of tinnitus and can be the root of the issue. In cases where infection is the culprit, resolution of the infection is the most common way to solve it. Head and neck injuries can also cause tinnitus, generally the type that only occurs in one ear. You might also have an ear canal block, or you can be suffering from hearing loss overall.

In some cases, medication can cause tinnitus that may worsen the more you take the medication. Knowing if you are taking medication that causes tinnitus is the first step to resolving it and to figuring out what might be causing this annoying phenomenon.

How Does Medication Cause Tinnitus?

There are some medications that are more likely to cause tinnitus than others, water pill, anti-inflammatory pills, antibiotics, cancer medication and some types of antidepressants are all known to cause tinnitus. So, how does medication cause tinnitus? In most cases it changes the chemistry of the body that results in the tinnitus.

Some medications have ingredients that are more likely to cause tinnitus than others. Some drugs produce distinct sounds that are associated with specific drugs. Ototoxic drugs are more likely to cause a high-pitched screeching sound, tricyclic antidepressants are likely to cause roaring sounds. In most cases, once you stop taking the drug in question, the sound will gradually go away as the medication makes its way out of your system.

Tinnitus that is the result of medication does not affect every single person that takes the medication. There is little research as to why certain medications affect people differently and as to why some medications cause tinnitus in some patients but not in others. It is very difficult to understand just what causes tinnitus and why some are going to be affected by it and others are not.

With tinnitus that is caused by medication it is helpful to take the time to talk with your doctor. PNB Parivar. In some cases, your doctor can adjust the amount of a medication that you are taking to help reduce the side effects, they may be able to prescribe another medication that does not have the same side effects, or they may be able to offer some other solution.

Why is Tinnitus so Serious?

For some, it might not seem like a ringing in the ears is that big of a deal. For others, it can be debilitating. Imagine that someone followed you around blowing a whistle in your ear continuously. It might not bother you much at the very start, but the longer it goes on the worse it gets. The constant phantom noise in the ears has been known to cause headaches, anxiety, and it can cause depression as well.

In some cases it gets so bad that the affected person cannot go to work, that they cannot do normal tasks, and they cannot go about their day. Getting help for tinnitus caused by medicine is a must.

Related Articles

Leave a Comment